MAUDE Adverse Event Report: ENDOLOGIX, INC. AFX; VELA INFRARENAL

ENDOLOGIX, INC. AFX; VELA INFRARENAL
Model Number A28-28/C75V
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Necrosis (1971); Occlusion (1984); Pain (1994); Thrombosis (2100)
Date of Event 06/21/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in the event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx with duraply.
 
Event or Problem Description
The patient had an endovascular aneurysm sealing (evas) to treat an abdominal aortic aneurysm (aaa).Extensive mural thrombosis was present prior to the evas.This procedure is outside the indications of use (off- label).A bifurcated stent graft (main body) and infrarenal stent graft were implanted.An intraoperative type 1a was reported but was resolved by ballooning.The endoleak disappeared and the operation was completed.6.5 hours post implant, the patient complained of abdominal pain.The superior mesenteric artery (sma) was occluded by thrombosis.An emergency operation was performed, and the occlusion was removed.On (b)(6) 2019, one day post implant, the patient was confirmed to have bowel necrosis and a part of bowel was removed by a surgical operation.The patient is making a recovering and being monitored.
 
Additional Manufacturer Narrative
Clinical assessment was completed based on the received medical records.The reported intraoperative type ia endoleak, superior mesenteric artery occlusion, mesenteric ischemia and emergent surgical procedure are unable to be confirmed due to a lack of relevant medical records and imaging.Device, user, procedure or anatomy relatedness of this complaint could not be determined.The final patient status was reported to be recovery after an abdominal surgery to address the mesenteric ischemia.The reported shaggy aorta is of note, this could have contributed to the reported superior mesenteric occlusion and resultant sequalae.The manufacturing lot evaluation confirmed all devices met specifications prior to release.The device was not returned as the device remains implanted; therefore, no evaluation was completed.No additional investigation of this reported event is planned however if additional information pertinent to the incident is obtained, a follow-up report will be submitted.Endologix will continue to monitor this complaint and similar complaints in the event further investigation is needed.Device iteration is afx with duraply corrections: d4: udi # - updated.G1,2: contact office/name - updated.H6: result code - remove 3233.H6: conclusion code - remove 11.

Brand Name
AFX
Common Device Name
VELA INFRARENAL
Manufacturer (Section D)
ENDOLOGIX, INC.
2 musick
irvine CA 92618
MDR Report Key8833586
Report Number2031527-2019-00340
Device Sequence Number16190184
Product Code MIH
UDI-Device Identifier00818009013514
UDI-Public(01)00818009013514(17210502
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/02/2021
Device Model NumberA28-28/C75V
Device Lot Number1931084-002
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/26/2019
Supplement Date Received by Manufacturer06/26/2019
Initial Report FDA Received Date07/26/2019
Supplement Report FDA Received Date05/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX2 BIFURCATED STENT GRAFT, LOT 2232003-017
Outcome Attributed to Adverse Event Required Intervention;